Alert archive / Virginia / Special Weather Statements in 2012
Special Weather Statement, NWS Wakefield, VA
NWS Wakefield, VA issued this special weather statement at Jul 1, 2012, 2:21 PM EDT for Mecklenburg County, Virginia. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2012, 2:21 PM EDT (18:21 UTC)
- Expired
- Jul 1, 2012, 2:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Wakefield, VA
County Mecklenburg County, VA
The radar
The Norfolk radar (KAKQ), 126 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 2:55 PM EDT | TSTM WND DMG | 2 N Dockery, VA | TREES DOWN ACROSS ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 6.4 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1644 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 1572 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
603
WWUS81 KAKQ 011821
SPSAKQ
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
221 PM EDT SUN JUL 1 2012
VAZ065-011845-
MECKLENBURG-
221 PM EDT SUN JUL 1 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS MECKLENBURG COUNTY THROUGH
245 PM EDT...
AT 221 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CHASE CITY...MOVING SOUTHEAST AT 20 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ROGERS CORNER...
AND...WIGHTMAN...BOYDTON.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
LAT...LON 3689 7850 3687 7847 3687 7844 3685 7842
3685 7840 3686 7840 3686 7836 3670 7811
3653 7830 3677 7860
$$
ZIMMERMANWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this special weather statement went out at Jul 1, 1:49 PM EDT, 32 minutes earlier.
Area forecast discussion, Jul 1, 1:49 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
149 PM EDT SUN JUL 1 2012
.SYNOPSIS...
HIGH PRESSURE REMAINS OVER THE SOUTHEASTERN STATES THROUGH EARLY
NEXT WEEK MAINTAINING HOT TEMPERATURES. AN ACTIVE NORTHWEST FLOW
PATTERN ALOFT ACROSS THE OHIO VALLEY AND MID ATLANTIC WILL BRING
THE POSSIBILITY OF LATE AFTERNOON AND EVENING THUNDERSTORMS.
&&
.NEAR TERM /THROUGH TONIGHT/...
LATEST UPPER AIR ANALYSIS CONTINUES TO SHOW STRONG H5 TROUGH OVER
QUEBEC INTO ATLANTIC CANADA, WITH STRONG SFC RIDGING NOW BECOMING
A BIT MORE SUPPRESSED, AS IT EXTENDS FROM NORTHERN OLD MEXICO
OVER TO THE SOUTHEAST US COAST.
HEAT HAS RETURNED TODAY. DEWPOINTS HAVE MIXED DOWN INTO THE 60S
WEST OF I-95...BUT REMAIN IN THE 70S TO THE EAST. A HEAT ADVISORY
HAS BEEN HOISTED ALONG AND SOUTH OF RIC METRO AND INCLUDES
SOUTHERN HALF OF THE AREA EXCEPT FOR IMMEDIATE COASTAL VB/OUTER
BANKS CURRITUCK. OVER THIS AREA, EXPECT THE FLOW MAY BE WEAK
ENOUGH THAT THE SEABREEZE COULD DOMINATE ALONG THE COAST DURING
THE AFTERNOON AND WL LKLY KEEP COASTAL LOCATIONS BELOW HEAT
ADVISORY CRITERIA. FOR HIGHS, LOOK FOR MAXIMA TO RISE WELL INTO
THE UPPER 90S TO AROUND 100. CONVECTION HAS FORMED OVER WESTERN
VA RELATED TO AN EARLIER MCS AND THIS SHOULD ROLL E-SE OVER THE
SOUTHERN TIER OF THE AREA THROUGH THE LATE AFTERNOON AND EVENING
HOURS. ENOUGH SHEAR AND CAPE IS PRESENT TO PRODUCE A THREAT OF
DAMAGING WIND AND HAIL. HENCE A SEVERE THUNDERSTORM WATCH IS IN
EFFECT UNTIL 8 PM FOR SOUTHERN PORTIONS OF THE AREA.
&&
.SHORT TERM /MONDAY THROUGH WEDNESDAY/...
THE UPPER RIDGE CONTINUES TO WEAKEN MONDAY AND TUESDAY AS IT
STEADILY BECOMES SUPPRESSED BY CONVECTIVE COMPLEXES...AND A
RELATIVELY MORE SUBSTANTIAL TROUGH MAY SWING THROUGH ON WEDNESDAY.
HEIGHTS AND THICKNESS VALUES FALL ACCORDINGLY...SO TEMPERATURES
WILL NOT BE QUITE AS HOT...BUT STILL ON THE WARM SIDE OF SEASONAL
AVERAGES WITH MAXIMA RANGING FROM THE LOW 90S NE...TO UPPER 90S
SW. LATE AFTERNOON AND EVENING CONVECTION REMAINS POSSIBLE THROUGH
MIDWEEK. THE DEEP LAYER KINEMATIC FIELD COULD STILL SUPPORT SEVERE
ORGANIZED CONVECTION OVER SE VA AND NE NC MONDAY AFTERNOON. THE
WIND FIELD WEAKENS TUESDAY AND WEDNESDAY...SO CONVECTION SHOULD
LARGELY BE DRIVEN BY THERMODYNAMIC FIELDS. OVERNIGHT/MORNING LOW
TEMPERATURES SHOULD BE IN THE 70S.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
A TYPICAL SUMMERTIME PATTERN CONTINUES FOR THE REGION LATE THIS
WEEK INTO NEXT WEEKEND. A BAGGY UPPER TROUGH WILL RESIDE OVER THE
REGION THRU THURSDAY WITH MAINLY AFTN/EVE TSTM CHANCES. THIS
TROUGH BEGINS TO WEAKEN FRIDAY WITH MODEL GUIDANCE HINTING THAT AN UPPER
RIDGE SURGES EASTWARD FROM THE OHIO VALLEY NEXT WEEKEND.
SUBSIDENCE ALOFT ASSOCIATED WITH THE BUILDING RIDGE MAY LIMIT
CONVECTIVE COVERAGE FRIDAY THROUGH SUNDAY...SO WILL DOWNPLAY TSTM
CHANCES THEN. MAX TEMPS WILL BE AT LEAST IN THE LOW/MID 90S THRU THE
PERIOD...BUT COULD RISE INTO THE MID TO UPPER 90S SATURDAY AND
SUNDAY. OVERNIGHT LOWS SHOULD GENERALLY RANGE BETWEEN 70-75
DEGREES.
&&
.AVIATION /17Z SUNDAY THROUGH THURSDAY/...
THUNDERSTORMS WILL CONTINUE ACROSS NE NC AND EXTREME SE VA FOR THE
NEXT FEW HOURS BEFORE PUSHING OFFSHORE. MID LEVEL CLOUDINESS WITH
DECKS AOA 8K FT WILL CONTINUE THROUGH EARLY MORNING BEFORE SLOWING
CLEARING AND LIFTING MID MORNING. DUE TO RECENT RAINFALL AND CALM
WINDS...COULD SEE A FEW AREAS OF FOG DEVELOP WITH MVFR...AND
LOCALIZED IFR...CONDITIONS THIS MORNING. SFC WINDS WILL GENERALLY BE
LESS THAN 10 KTS. THEREAFTER...EXPECT SCT TO LOCALLY BKN MID LEVEL
CLOUDS AOA 8K FT TODAY WITH NWLY SFC WINDS GENERALLY LESS THAN 10
KTS. ANOTHER ROUND OF CONVECTION WILL BE POSSIBLE LATE
AFTERNOON THROUGH THE EVENING WITH THE MAIN THREAT BEING STRONG WINDS.
OUTLOOK...PERSISTENT HIGH PRESSURE WILL CONTINUE ACROSS THE MID
ATL STATES RESULTING IN GENERALLY LIGHT WINDS AND VFR CONDITIONS.
A COLD FRONT TO THE NORTH...HOT AND HUMID DAYTIME CONDITIONS AND
A LEE SIDE TROUGH WILL CONTINUE TO PROVIDE SLIGHT CHANCE TO
CHANCE THUNDERSTORMS THROUGH THE EARLY PART OF THE WEEK.
&&
.MARINE...
CURRENT CONDITIONS HAVE CALMED ACROSS THE BAY AND ATL AS SWLY TO WLY
WINDS HAVE SLOWED TO AROUND 10 KTS WITH GUSTS UP TO ONLY THE LOWER
TEENS. QUIET CONDITIONS WILL CONTINUE THROUGH THE DAY TODAY AS NWLY
WINDS WILL GENERALLY BE LESS THAN 10 KTS ACROSS THE WATERS. WITH THE
COMBINATION OF A HOT AND HUMID AIR MASS AND A STALLED FRONT NORTH OF
THE REGION...A CHANCE OF SHOWERS AND THUNDERSTORMS WILL EXIST THIS
AFTERNOON AND EVENING ACROSS THE REGION.
THEREAFTER...PERSISTENT HIGH PRESSURE WILL CONTINUE THROUGH MUCH OF
THE HOLIDAY WEEK. THIS WILL RESULT IN MOSTLY BENIGN BOATING
CONDITIONS WITH LIGHT SFC WINDS AND SEAS 3 FT OR LESS...WITH WAVES 1
TO 2 FT ON THE CHES BAY. THE EXCEPTION WILL BE THE POSSIBILITY OF
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS DUE TO THE CLOSE
PROXIMITY OF A STALLED FRONT...A HOT AND UNSTABLE AIR MASS AND SEA
BREEZE INFLUENCES. AFTERNOON/EVENING THUNDERSTORM CHANCES WILL
CONTINUE THROUGH EARLY NEXT WEEK.
&&
.CLIMATE...
FORECAST HIGH RECORD HIGHS
------------- ------------------------------------------
SUN 7/1 SUN 7/1 MON 7/2
RIC 99 102/1945 100/1953
ORF 99 100/1901 100/1901
SBY 97 98/1968 99/1913
ECG 99 98/1945 97/1953
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...AIR QUALITY ALERT UNTIL 8 PM EDT THIS EVENING FOR MDZ021>024.
NC...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NCZ012>017-
030>032.
VA...AIR QUALITY ALERT UNTIL 8 PM EDT THIS EVENING FOR VAZ063-070-
071-080>084-090-091-093>098.
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR VAZ060-065>068-
070-071-079>084-086>097.
MARINE...NONE.
&&
SYNOPSIS...MAM
NEAR TERM...AJZ/MAM
SHORT TERM...AJZ/MAM
LONG TERM...AJZ/JDM
AVIATION...SAM
MARINE...SAM
CLIMATE...AKQHazardous weather outlook, Jul 1, 1:13 PM EDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 113 PM EDT SUN JUL 1 2012 MDZ021>024-VAZ063-098-021715- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-HANOVER-VIRGINIA BEACH- 113 PM EDT SUN JUL 1 2012 ...AIR QUALITY ALERT IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...CENTRAL VIRGINIA AND SOUTH HAMPTON ROADS VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. HEAT INDEX VALUES ARE EXPECTED TO CLIMB INTO THE UPPER 90S TO LOW 100S THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ070-071-080>084-090-091-093>097-021715- CHESTERFIELD-HENRICO-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT- GLOUCESTER-JAMES CITY-YORK-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON- NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- 113 PM EDT SUN JUL 1 2012 ...AIR QUALITY ALERT IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ060-067-068-086-088-089-092-021715- PRINCE EDWARD-NOTTOWAY-AMELIA-MATHEWS-SUSSEX-SURRY-SOUTHAMPTON- 113 PM EDT SUN JUL 1 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ025-VAZ048-049-061-062-064-069-072>078-085-099-100-021715- MARYLAND BEACHES-FLUVANNA-LOUISA-CUMBERLAND-GOOCHLAND-CAROLINE- POWHATAN-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND- NORTHUMBERLAND-LANCASTER-MIDDLESEX-ACCOMACK-NORTHAMPTON VA- 113 PM EDT SUN JUL 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HEAT INDEX VALUES ARE EXPECTED TO CLIMB INTO THE UPPER 90S TO LOW 100S THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ012>017-030>032-VAZ065-066-079-087-021715- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-MECKLENBURG-LUNENBURG-BRUNSWICK-GREENSVILLE- 113 PM EDT SUN JUL 1 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 442 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ102-021715- OUTER BANKS CURRITUCK- 113 PM EDT SUN JUL 1 2012 ...SEVERE THUNDERSTORM WATCH 442 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN OUTER BANKS OF NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>632-634>638-650-652-654-656-658-021715- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER- JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE- JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE- TUNNEL- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 113 PM EDT SUN JUL 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS...THE EASTERN JAMES RIVER...THE EASTERN RAPPAHANNOCK RIVER AND THE EASTERN YORK RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ633-021715- CURRITUCK SOUND- 113 PM EDT SUN JUL 1 2012 ...SEVERE THUNDERSTORM WATCH 442 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CURRITUCK SOUND. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 1, 8:59 AM EDT, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
859 AM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG 1 NNE SANDYBOTTOM 37.42N 77.04W
06/30/2012 CHARLES CITY VA 911 CALL CENTER
SEVERAL TREES DOWN SOUTH OF PROVIDENCE FORGE.
&&
EVENT NUMBER AKQ1200488
JOLocal storm report, Jul 1, 9:06 AM EDT, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WAKEFIELD VA
906 AM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND DMG 1 NNE SANDYBOTTOM 37.42N 77.04W
06/30/2012 CHARLES CITY VA 911 CALL CENTER
SEVERAL TREES DOWN SOUTH OF PROVIDENCE FORGE.
&&
CORRECTED EVENT TIME
EVENT NUMBER AKQ1200488
JOLocal storm report, Jul 1, 9:07 AM EDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
907 AM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM TSTM WND DMG 1 S MOUNT AIRY 37.34N 76.92W
06/30/2012 CHARLES CITY VA 911 CALL CENTER
TREES DOWN ALONG ROUTE 623
&&
EVENT NUMBER AKQ1200489
JOLocal storm report, Jul 1, 9:20 AM EDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
920 AM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM TSTM WND DMG 1 WSW WARWICK CORNER 36.91N 76.86W
06/30/2012 SOUTHAMPTON VA NWS EMPLOYEE
TREES DOWN ALONG ROUTE 620 EAST OF IVOR.
&&
EVENT NUMBER AKQ1200490
JOLocal storm report, Jul 1, 9:29 AM EDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WAKEFIELD VA
929 AM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM HAIL WILLIAMSBURG 37.27N 76.71W
06/30/2012 M1.00 INCH CITY OF WILLIAMSBU VA AMATEUR RADIO
&&
CORRECTED EVENT TIME
EVENT NUMBER AKQ1200460
JOSpecial weather statement, Jul 1, 2:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
221 PM EDT SUN JUL 1 2012
VAZ065-011845-
MECKLENBURG-
221 PM EDT SUN JUL 1 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS MECKLENBURG COUNTY THROUGH
245 PM EDT...
AT 221 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CHASE CITY...MOVING SOUTHEAST AT 20 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ROGERS CORNER...
AND...WIGHTMAN...BOYDTON.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
LAT...LON 3689 7850 3687 7847 3687 7844 3685 7842
3685 7840 3686 7840 3686 7836 3670 7811
3653 7830 3677 7860
ZIMMERMANThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 8:07 PM EDT | Tornado Warning | AKQ | Hanover, King William, New Kent | 38 min |
| Jun 30, 8:10 PM EDT | Special Weather Statement | AKQ | Louisa | 35 min |
| Jun 30, 8:12 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Hanover, King and Queen, King William, New Kent | 48 min |
| Jun 30, 8:24 PM EDT | Special Weather Statement | AKQ | Hanover | 21 min |
| Jun 30, 8:29 PM EDT | Special Weather Statement | AKQ | Hanover | 16 min |
| Jun 30, 8:35 PM EDT | Tornado Warning | AKQ | Caroline, Hanover, Henrico, King William | 20 min |
| Jun 30, 8:37 PM EDT | Tornado Warning | AKQ | Charles City, James City, New Kent | 23 min |
| Jun 30, 8:42 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Chesterfield, Hanover, Henrico, Prince George, City of Hopewell and 1 more | 33 min |
| Jun 30, 8:52 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Gloucester, Isle of Wight, James City, King and Queen, King William and 6 more | 38 min |
| Jun 30, 8:54 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline, Hanover, Henrico, King William | 15 min |
| Jun 30, 8:58 PM EDT | Special Weather Statement | AKQ | Chesterfield, Cumberland, Goochland, Hanover, King William, Louisa and 2 more | 47 min |
| Jun 30, 9:01 PM EDT | Tornado Warning | AKQ | Charles City, James City, New Kent, York, City of Williamsburg | 24 min |
| Jun 30, 9:03 PM EDT | Special Marine Warning | AKQ | 87 min | |
| Jun 30, 9:07 PM EDT | Special Weather Statement | AKQ | Charles City, Isle of Wight, Prince George, Surry, Sussex, City of Colonial Heights and 2 more | 38 min |
| Jun 30, 9:12 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline, Hanover | 17 min |
| Jun 30, 9:27 PM EDT | Special Weather Statement | AKQ | Charles City, Chesterfield, Gloucester, Henrico, New Kent, City of Hopewell | 18 min |
| Jun 30, 9:27 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, James City, New Kent, Prince George, Surry | 33 min |
| Jun 30, 9:29 PM EDT | Severe Thunderstorm Warning | AKQ | Gloucester, Isle of Wight, James City, Surry, York, City of Hampton and 3 more | 20 min |
| Jun 30, 9:34 PM EDT | Severe Thunderstorm Warning | AKQ | Chesterfield, Prince George, City of Colonial Heights, City of Hopewell, City of Petersburg | 26 min |
| Jun 30, 9:39 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Chesterfield, Henrico, City of Richmond | 36 min |
| Jun 30, 9:48 PM EDT | Special Weather Statement | AKQ | Charles City, Chesterfield, Essex, Gloucester, Hanover, Henrico and 16 more | 57 min |
| Jun 30, 9:48 PM EDT | Severe Thunderstorm Warning | AKQ | Gloucester, Isle of Wight, James City, Surry, York, City of Newport News and 1 more | 42 min |
| Jun 30, 9:51 PM EDT | Severe Thunderstorm Warning | AKQ | Prince George, Surry, Sussex | 39 min |
| Jun 30, 10:04 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Prince George, Surry, Sussex | 26 min |
| Jun 30, 10:17 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, Southampton, Surry, Sussex, City of Suffolk | 43 min |
| Jun 30, 10:28 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, York, City of Chesapeake, City of Hampton, City of Newport News, City of Norfolk and 4 more | 47 min |
| Jun 30, 10:31 PM EDT | Special Marine Warning | AKQ | 89 min | |
| Jun 30, 10:36 PM EDT | Special Weather Statement | AKQ | Charles City, Dinwiddie, Gloucester, Henrico, Isle of Wight, James City and 25 more | 39 min |
| Jun 30, 10:45 PM EDT | Severe Thunderstorm Warning | AKQ | City of Chesapeake, City of Suffolk | 45 min |
| Jun 30, 10:56 PM EDT | Special Weather Statement | AKQ | Dinwiddie | 19 min |
| Jun 30, 11:02 PM EDT | Special Marine Warning | AKQ | 88 min | |
| Jun 30, 11:08 PM EDT | Severe Thunderstorm Warning | AKQ | City of Chesapeake, City of Virginia Beach | 37 min |
| Jun 30, 11:17 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, City of Newport News, City of Suffolk | 28 min |
| Jun 30, 11:18 PM EDT | Special Weather Statement | AKQ | Charles City, Dinwiddie, Gloucester, Greensville, Isle of Wight, James City and 18 more | 57 min |
| Jun 30, 11:24 PM EDT | Severe Thunderstorm Warning | AKQ | Greensville, Southampton | 51 min |
| Jun 30, 11:30 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, Southampton, Surry, Sussex, City of Franklin | 45 min |
| Jun 30, 11:33 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Gloucester, James City, King and Queen, Mathews, New Kent and 3 more | 42 min |
| Jun 30, 11:37 PM EDT | Special Marine Warning | AKQ | 83 min | |
| Jul 1, 12:08 AM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, City of Chesapeake, City of Hampton, City of Newport News, City of Norfolk, City of Portsmouth and 1 more | 52 min |
| Jul 1, 12:11 AM EDT | Special Weather Statement | AKQ | Brunswick, Gloucester, Greensville, Isle of Wight, James City, Mathews and 14 more | 64 min |
| Jul 1, 12:32 AM EDT | Severe Thunderstorm Warning | AKQ | City of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach | 58 min |
| Jul 1, 12:43 AM EDT | Severe Thunderstorm Warning | AKQ | Northampton | 47 min |
| Jul 1, 12:47 AM EDT | Special Marine Warning | AKQ | 103 min | |
| Jul 1, 1:09 AM EDT | Special Marine Warning | AKQ | 66 min | |
| Jul 1, 1:57 AM EDT | Special Weather Statement | AKQ | Lunenburg, Prince Edward | 63 min |
| Jul 1, 2:20 AM EDT | Special Weather Statement | AKQ | Mecklenburg | 55 min |
| Jul 1, 2:52 AM EDT | Severe Thunderstorm Warning | AKQ | Lunenburg, Mecklenburg | 28 min |
| Jul 1, 4:02 AM EDT | Heat Advisory | AKQ | Amelia, Brunswick, Charles City, Dinwiddie, Gloucester, Greensville and 17 more | 15 hr |
| Jul 1, 5:12 AM EDT | Special Weather Statement | AKQ | Charles City, James City | 63 min |
| Jul 1, 5:44 AM EDT | Special Weather Statement | AKQ | York, City of Hampton, City of Newport News, City of Poquoson | 61 min |
| Jul 1, 5:55 AM EDT | Special Marine Warning | AKQ | 95 min | |
| Jul 1, 7:23 AM EDT | Special Weather Statement | AKQ | Mecklenburg | 52 min |
| Jul 1, 7:25 AM EDT | Special Weather Statement | AKQ | Isle of Wight, City of Chesapeake, City of Suffolk | 50 min |
| Jul 1, 7:37 AM EDT | Special Marine Warning | AKQ | 83 min | |
| Jul 1, 7:43 AM EDT | Severe Thunderstorm Warning | AKQ | City of Chesapeake, City of Norfolk, City of Portsmouth, City of Suffolk, City of Virginia Beach | 22 min |
| Jul 1, 7:59 AM EDT | Special Marine Warning | AKQ | 31 min | |
| Jul 1, 8:54 AM EDT | Special Weather Statement | AKQ | Dinwiddie, Prince George, City of Colonial Heights, City of Hopewell, City of Petersburg | 36 min |
| Jul 1, 2:25 PM EDT | Severe Thunderstorm Warning | AKQ | Mecklenburg | 50 min |
| Jul 1, 3:07 PM EDT | Severe Thunderstorm Warning | AKQ | Brunswick, Mecklenburg | 38 min |
| Jul 1, 3:41 PM EDT | Special Weather Statement | AKQ | Southampton, City of Franklin | 49 min |
| Jul 1, 3:52 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, Southampton, City of Franklin | 23 min |
| Jul 1, 12:51 AM EDT | Severe Thunderstorm Warning | AKQ | Chowan, Gates, Hertford, Pasquotank, Perquimans | 39 min |
| Jul 1, 12:51 AM EDT | Severe Thunderstorm Warning | AKQ | Currituck | 24 min |
| Jul 1, 1:50 AM EDT | Special Weather Statement | AKQ | Camden, Pasquotank, Perquimans | 55 min |
| Jul 1, 3:37 PM EDT | Special Weather Statement | AKQ | Northampton | 53 min |
| Jul 1, 3:59 PM EDT | Severe Thunderstorm Warning | AKQ | Northampton | 46 min |
| Jul 1, 4:27 PM EDT | Severe Thunderstorm Warning | AKQ | Bertie, Hertford, Northampton | 33 min |
| Jul 1, 4:30 PM EDT | Special Weather Statement | AKQ | Bertie | 60 min |
| Jul 1, 4:48 PM EDT | Severe Thunderstorm Warning | AKQ | Bertie, Chowan | 28 min |
Nearby
Special Weather Statements in Virginia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.